Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 199, NWS Cleveland, OH

October 13, 1999Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 13, 1999, 6:00 PM EDT for Crawford County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 1999, 6:00 PM EDT (22:00 UTC)
Expired
Oct 13, 1999, 7:00 PM EDT
In force
60 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Crawford County, PA

What was reported inside it

TimeReportWhereRemark
Oct 13, 6:20 PM EDTThunderstorm WindCountywide, PATrees downed in Meadville, Titusville and Townville. Several power poles were knocked down in Centerville.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1999-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1999-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 132201
SVRCLE
PAC039-132300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
600 PM EDT WED OCT 13 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN PENNSYLVANIA

* UNTIL 700 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MEADVILLE...MOVING EAST
  AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPARTANSBURG
  MEADVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:30 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 13, 2:30 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT WED OCT 13 1999

HAVENT HAD A CHANCE TO TAKE AN IN DEPTH LOOK AT MODELS.  BASICALLY
HAVE FRONT MOVING THROUGH CLEVELAND AROUND 22Z...WITH THE FRONT
PUSHING WELL EAST OF THE AREA OVERNIGHT.  OBVIOUSLY POTENTIAL FOR
SEVERE THUNDERSTORMS TONIGHT EAST OF THE FRONT.  MUCH COLDER AIR
PORING IN BEHIND THE FRONT...850 TEMPS DROP TO -2.  WILL STAY FAIRLY
CLOSE TO MOS AS FAR AS TEMPS. NEXT SYSTEM MOVES THROUGH AREA SUNDAY
WITH LINGERING LOW DEVELOPING MONDAY.

.CLE...NONE.

BRAY

In the hours before

Special weather statement, Oct 13, 5:22 PM EDT, 38 minutes before
OHZ003-006>010-017>019-027>030-036-037-130945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 AM EDT WED OCT 13 1999

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR A LARGE PART OF
NORTHWEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED.

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED INTO NORTHEAST OHIO.
THESE THUNDERSTORMS HAVE BEEN RESPONSIBLE FOR MANY REPORTS OF LARGE
HAIL AND SOME DOWNED TREES AND POWERLINES.

THESE TH(UNDERSTORMS WERE AHEAD OF A STRONG COLD FRONT THAT WAS
MOVING THROUGH OHIO THIS EVENING.

KIELTYKA
Special weather statement, Oct 13, 5:25 PM EDT, 35 minutes before
OHZ003-006>010-017>019-027>030-036-037-132200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
525 PM EDT WED OCT 13 1999

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR A LARGE PART OF
NORTHWEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED.

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED INTO NORTHEAST OHIO.
THESE THUNDERSTORMS HAVE BEEN RESPONSIBLE FOR MANY REPORTS OF LARGE
HAIL AND SOME DOWNED TREES AND POWERLINES.

THES2E THUNDERSTORMS WERE AHEAD OF A STRONG COLD FRONT THAT WAS
MOVING THROUGH OHIO THIS EVENING.

KIELTYKA
CORRECTED THE EXPIRATION TIME.
Special weather statement, Oct 13, 5:25 PM EDT, 35 minutes before
OHZ003-006>010-017>019-027>030-036-037-132200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
525 PM EDT WED OCT 13 1999

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR A LARGE PART OF
NORTHWEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED.

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED INTO NORTHEAST OHIO.
THESE THUNDERSTORMS HAVE BEEN RESPONSIBLE FOR MANY REPORTS OF LARGE
HAIL AND SOME DOWNED TREES AND POWERLINES.

THES2E THUNDERSTORMS WERE AHEAD OF A STRONG COLD FRONT THAT WAS
MOVING THROUGH OHIO THIS EVENING.

KIELTYKA
CORRECTED THE EXPIRATION TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:39 PM EDTSevere Thunderstorm WarningCLEErie66 min
Oct 13, 5:02 PM EDTSevere Thunderstorm WarningCLECrawford63 min
Oct 13, 5:45 PM EDTSevere Thunderstorm WarningCLEErie65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.